I have Type 2 diabetes for about 3 years and I am currently on Amaryl twice a day. I have very high sugar readings in the morning. My doctor put me on Onglyza 5 mg. taken before bedtime. My sugar level has gone down from the upper 180's to the 140's. During the day after meals it has been as low as the 120's which is a miracle for me. After about a month on it, I developed very painful aches and pain in my legs. The pain is so bad that I cannot walk or put any weight on my knees. It even hurts to stand at times and I can't climb stairs or function. Has anyone else experienced this symptom while on Onglyza?
Onglyza - has anyone experienced painful aches & pains in legs while taking onglyza.
Added 9 Mar 2011:
I also have high blood pressure and high cholesterol and tryglycerides and I take medication for both problems. I take blood pressure pills that contain a diuretic for water retention. I am 62 and I am worried and concerned about controlling my diabetes to avoid complications down the road.
9 Mar 2011
You need to talk to your endocrinologist or other healthcare provider. You may be developing neuropathy from your high sugar levels rather than it being a side effect. Neuropathy is a common complication from having uncontrolled diabetes and many times affects the legs first.
9 Mar 2011
Yes, you should see your doctor.
Your symptoms are not reported side effects of Onglyza.
What cholesterol medicine do you take?
Do you take a statin? - In rare cases, statins can cause a condition that results in the breakdown of skeletal muscle tissue, leading to kidney failure. Symptoms include unexplained muscle pain, tenderness, or weakness, fever, unusual tiredness, and dark colored urine.
You should see your doctor as soon as you can if you have these symptoms (especially fever).
All the best.
2 May 2011
Comment on Onglyza; In my second day of taking this my sugar droped to throughout the day down to 46 and with the use of my sugar tablets I was able to get it back up to 102 by the end of the day. I have stoped this medication and am now waiting for a response from my doctor. I went back to my usual medication and I am almost back to normal. I am experiencing knee pain in both knees and hope this goes away within a day or so.
9 Aug 2011
Yes, I have just started this medication and have been on it for exactly 1 month. About 1 week ago I started having cramps in my feet. Two days ago I got out of bed and almost fell over because both calves cramped. I couldn't walk all day or go up and down stairs. There is no reason for this pain, and I'm not on any other medications that would explain this. I notified my physician and did not hear back from her. I didn't take the medication last night, instead went back to metformin because I have to work so I need to be able to walk (I'm a nurse). Today the cramps are less but my calves are still very sore. I intend to not take the medication until I hear back from my physician because something is not right. I surfed the net to see if anyone else has had this experience and I am blown away that your experience is identical to mine with this medication.
13 Oct 2011
I just started Onglyza 4 days ago and for the last 2 days have had increasing pain in the lower legs. I am certain it is from the Onglyza but I am stopping it and going back to another medication. This will tell me if it is the Onglyza if the pain subsides. If the pain goes away I will then return to the Onglyza to see if it returns. It would be good to report this to the FDA drug site. I was on Januvia and for months I had foot problems and had regular visits to the foot doctor. After discontinuing Januvia the foot problems and pain totally disappeared. Remember everyone is different and long after a drug has been on the market new information and new side effects become known.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Diabetes, Type 2 - I take metformin, amaryl for my diabetes. and my readings are still over 116. My?
... dr. says my normal is 135. Is he not being aggressive enough with my diabetes treatment?
2 answers • 23 Aug 2009
I was taking Simvastatin for 2-1/2 years and recently experienced musle aches and pains all over. My
... Doctor had me stop taking it last week. How soon will my symptoms aches and pains subside?
1 answer • 28 Nov 2009
I am a male, 46 years old. I was put on medication about 6 months ago. I've been having trouble keeping my sugar levels in check. I'm not ...
1 answer • 15 Sep 2010
More than 6 yrs back at 160-240 level my doctor recommended Amaryl 1mg in morning and MopadeHS850 (Memorfin 850+Pioz15) at night which brought down ...
1 answer • 28 Jun 2013
I have been taking diabetes medication for only 2 months now. Doctor prescribed Onglyza cause he said the Glumedza I am taking is not enough and he ...
1 answer • 5 Aug 2013